Document Detail


[Medication-related oculogyric crises: a description of four cases and a review of the literature].
MedLine Citation:
PMID:  23359076     Owner:  NLM     Status:  In-Data-Review    
Abstract/OtherAbstract:
INTRODUCTION. Oculogyric crises are considered to be a form of focal dystonia and can be observed as reactions to pharma-ceuticals. The signs and symptoms may be confused with epileptic crises. AIMS. To describe the clinical features and progress of patients with pharmaceutical-related oculogyric crises and to carry out a review of the topic. CASE REPORTS. We conducted a retrospective, descriptive study of four patients evaluated in the neurology service due to oculogyric crises. The patients had been diagnosed with an associated conduct disorder requiring treatment with antipsychotic drugs. The episodes of oculogyric crises did not correlate with the findings in the electroencephalogram. They responded well to the reduction in dosage or to withdrawal of the apparent causing agent. CONCLUSIONS. The clinical picture does not present only in patients treated with antipsychotics but is also linked with other pharmaceuticals that are frequently used in daily paediatric practice. When oculogyric crises are the reason for visiting, differential diagnoses must be taken into account in order to avoid unnecessary studies and to carry out an appropriate therapeutic management.
Authors:
A Darling; P Poo; B Perez-Duenas; J Campistol
Publication Detail:
Type:  English Abstract; Journal Article    
Journal Detail:
Title:  Revista de neurologia     Volume:  56     ISSN:  1576-6578     ISO Abbreviation:  Rev Neurol     Publication Date:  2013 Feb 
Date Detail:
Created Date:  2013-01-29     Completed Date:  -     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  7706841     Medline TA:  Rev Neurol     Country:  Spain    
Other Details:
Languages:  spa     Pagination:  152-6     Citation Subset:  IM    
Affiliation:
Hospital Sant Joan de Deu, 08950 Esplugues de Llobregat, Espana.
Vernacular Title:
Crisis oculogiras asociadas a farmacos: descripcion de cuatro casos y revision de la bibliografia.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  [Triptans in clinical practice: effectiveness, tolerance and patient's satisfaction with medication ...
Next Document:  [Presurgical endovascular treatment of symptomatic carotid stenosis caused by a meningioma of the pl...